Alert archive / Tennessee / Winter Weather Advisories in 2021

Winter Weather Advisory 4, NWS Nashville, TN

January 31, 202112 counties in Tennessee

NWS Nashville, TN issued this winter weather advisory at Jan 31, 2021, 2:05 PM CST for 12 counties in Tennessee. It took effect at Feb 1, 2021, 12:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 2:05 PM CST (20:05 UTC)
In effect from
Feb 1, 2021, 12:00 AM CST
Expired
Feb 2, 2021, 12:00 AM CST
In force
24 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 602 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
602 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS44 KOHX 312005
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
205 PM CST Sun Jan 31 2021

TNZ010-011-031>034-064>066-078>080-011200-
/O.NEW.KOHX.WW.Y.0004.210201T0600Z-210202T0000Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
205 PM CST Sun Jan 31 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST MONDAY...

* WHAT...Snow expected. Total snow accumulations of 1 to 2 inches,
  with locally higher amounts possible.

* WHERE...Portions of Middle Tennessee.

* WHEN...From midnight tonight to 6 PM CST Monday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow may continue into the evening Monday
  and early overnight hours Tuesday for higher elevations on the
  Cumberland Plateau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
3 follow-up statements
515 
WWUS44 KOHX 010915
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
315 AM CST Mon Feb 1 2021

TNZ010-011-031>034-064>066-078>080-012100-
/O.CON.KOHX.WW.Y.0004.000000T0000Z-210202T0000Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
315 AM CST Mon Feb 1 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations 1 to 3 inches.

* WHERE...Cumberland Plateau Region of Middle Tennessee.

* WHEN...Until 6 PM CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Snow may continue into the evening Monday
  and early overnight hours Tuesday for higher elevations across
  Cumberland Plateau Region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
21
897 
WWUS44 KOHX 012002
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
202 PM CST Mon Feb 1 2021

TNZ010-011-031>034-064>066-078>080-020600-
/O.EXT.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/
Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White-
Cumberland-Warren-Grundy-Van Buren-
Including the cities of Celina, Byrdstown, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, 
Crossville, McMinnville, Altamont, Coalmont, and Spencer
202 PM CST Mon Feb 1 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow. Additional snow accumulations of around a half inch
  for most, and up to 2 inches at higher elevations.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
512 
WWUS44 KOHX 020223
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
823 PM CST Mon Feb 1 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT...

TNZ010-031-064-078-020330-
/O.CAN.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/
Clay-Jackson-De Kalb-Warren-
Including the cities of Celina, Gainesboro, Smithville, 
and McMinnville
823 PM CST Mon Feb 1 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

A few flurries or periods of drizzle will taper off after 
midnight. No impacts are expected for the counties that were 
removed from the advisory.

$$

TNZ011-032>034-065-066-079-080-020600-
/O.CON.KOHX.WW.Y.0004.000000T0000Z-210202T0600Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Grundy-Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, Altamont, Coalmont, 
and Spencer
823 PM CST Mon Feb 1 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow. Up to 1 inch at higher elevations. Elsewhere,
  little to no accumulation accumulation.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

10

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter weather advisory went out at Jan 31, 11:16 AM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 31, 11:16 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1116 AM CST Sun Jan 31 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

12Z models are starting to come in this morning, and continue to
show snow potential for the Cumberland Plateau and areas nearby.
The GFS and NAM remain the most bullish with snow amounts, with
CAMs and other long term models more in line with current forecast
thinking. Cross sections show decent lift and deep moisture along
and just west of higher elevations on the Plateau, and 1 to 2
inches of snow potential from midnight tonight through noon
Monday. Isolated spots could potentially get up to around 3 inches
in the usual locations on the Plateau if conditions line up, but
will know more as additional model data comes in. West of the
Plateau (western 2/3 of the mid state) looks like a dusting to a
few tenths will be possible, however models are keeping temps
around to just above freezing, which will make snow difficult to
stick, especially for urban areas where roads/buildings will keep
ground conditions a little warmer. More to come with the full
forecast package this afternoon.

&&

.AVIATION...
18Z TAF DISCUSSION.

Low ceilings with MVFR cigs at BNA/MQY/CKV and IFR/LIFR cigs at
CSV. Conditions will deteriorate overnight as showers transition
to snow showers across the area. Could experience periods of
decreased VIS mainly between 07Z and 12Z for BNA/MQY/CKV
associated with periods of snow. CSV will likely experience a
longer period of decreased vis beginning around 05Z and lasting
through the remainder of the TAF period. Timing of the snow could
fluctuate, so amendments may be needed.

Winds will become more northeasterly this afternoon. Winds will
increase overnight with sustained winds between 15 to 20 kts and
gusts upwards of 25 kts possible by 15Z tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........Adcock
Hazardous weather outlook, Jan 31, 5:08 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
508 AM CST Sun Jan 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
508 AM CST Sun Jan 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous snow showers will be possible late tonight.
Snowfall accumulations of up to around one half of an inch
Cumberland Plateau Region possible, little to no snowfall
accumulations elsewhere. Exercise caution while driving on
area roadways late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Snow showers continuing for locations generally around and east of
I-65 Corridor through Monday morning hours. Isolated to scattered
snow showers continuing for locations just west of and across
Cumberland Plateau Region as afternoon hours progress. Total
snowfall accumulations up to an inch Cumberland Plateau Region.
A few tenths of snowfall accumulation for locations just west of
Cumberland Plateau Region. Exercise caution while driving on area
roadways Monday

..SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to relay observed snowfall
accumulation reports to NWS Nashville Office. Please relay any
information about snowfall accumulation amounts to the NWS while
following all local, state, and CDC guidelines.

JB Wright

Nearby

Winter Weather Advisories in Tennessee, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.